Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Finite commutative subdirectly irreducible semigroups


Author: Phillip E. McNeil
Journal: Trans. Amer. Math. Soc. 172 (1972), 57-67
MSC: Primary 20M10
DOI: https://doi.org/10.1090/S0002-9947-1972-0310102-3
MathSciNet review: 0310102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to completing the solution to the problem of constructing all finite commutative subdirectly irreducible semigroups. Those semigroups of this type which were formerly unknown are realized as certain permutation group extensions of nilpotent semigroups. The results in this paper extend the efforts in this area by G. Thierrin and B. M. Schein.


References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff, Subdirect unions in universal algebras, Bull. Amer. Math. Soc. 50 (1944), 764-768. MR 6, 33. MR 0010542 (6:33d)
  • [2] -, Lattice theory, 2nd rev. ed., Amer. Math Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R. I., 1948. MR 10, 673.
  • [3] A. H. Clifford, Extensions of semigroups, Trans. Amer. Math. Soc. 68 (1950), 165-173. MR 11, 499. MR 0033836 (11:499d)
  • [4] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Vol. I, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0132791 (24:A2627)
  • [5] P. E. McNeil, The structure of certain semigroups with two idempotents, Ph. D. Dissertation, Pennsylvania State University, University Park, Pa., 1968.
  • [6] -, Group extensions of null semigroups, Duke Math. J. 38 (1971), 491-497. MR 0285648 (44:2866)
  • [7] B. M. Šaĭn (Schein), Homomorphisms and subdirect decompositions of semigroups, Pacific J. Math. 17 (1966), 529-547. MR 33 #5768. MR 0197603 (33:5768)
  • [8] J. T. Sedlock, Certain decompositions of periodic semigroups and congruences on nilpotent semigroups, Ph. D. Dissertation, Lehigh University, Bethlehem, Pa., 1966.
  • [9] T. Tamura, The theory of construction of finite semigroups. III. Finite unipotent semigroups, Osaka Math. J. 10 (1958), 191-204. MR 21 #1351. MR 0102560 (21:1351)
  • [10] G. Thierrin, Sur la structure des demi-groupes, Publ. Sci. Univ. Alger. Sér. A. 3 (1956), 161-171. MR 20 #7071. MR 0100642 (20:7071)
  • [11] H. Wielandt, Finite permutation groups, Lectures, University of Tübingen, 1954/55; English transl., Academic Press, New York, 1964. MR 32 #1252. MR 0183775 (32:1252)
  • [12] R. Yoshida, Ideal extensions of semigroups and compound semigroups, Mem. Res. Inst. Sci. Eng. Ritumeikan Univ. Kyoto 13 (1965), 1-8.
  • [13] D. Zitarelli, Subdirectly irreducible finite inverse semigroups, Ph. D. Dissertation, Pennsylvania State University, University Park, Pa., 1970.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0310102-3
Keywords: Subdirectly irreducible semigroup, nilpotent semigroup, permutation group, ideal extension
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society